Alert archive / California / Gale Warnings in 2026
Gale Warning 2, NWS San Diego, CA
NWS San Diego, CA issued this gale warning at Feb 16, 2026, 9:50 AM PST. It took effect at Feb 17, 2026, 8:00 PM PST. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 16, 2026, 9:50 AM PST (17:50 UTC)
- In effect from
- Feb 17, 2026, 8:00 PM PST
- Expired
- Feb 18, 2026, 9:53 AM PST
- In force
- 14 hr
- Issued by
- NWS San Diego, CA
The text
As transmitted.
411 WHUS76 KSGX 161750 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service San Diego CA 950 AM PST Mon Feb 16 2026 PZZ740-745-171800- /O.CON.KSGX.GL.W.0001.000000T0000Z-260217T1500Z/ /O.NEW.KSGX.GL.W.0002.260218T0400Z-260218T2100Z/ Coastal Waters from San Mateo Point to the Mexican Border and out to 10 nm- Waters from San Mateo Point to the Mexican Border Extending 10 to 60 nm out including San Clemente Island- 950 AM PST Mon Feb 16 2026 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM PST TUESDAY... ...GALE WARNING IN EFFECT FROM 8 PM TUESDAY TO 1 PM PST WEDNESDAY... * WHAT...For the first Gale Warning, southwest winds 20 to 30 kt with gusts up to 35 kt and seas 7 to 11 ft. For the second Gale Warning, west winds 20 to 30 kt with gusts to 35 kt and seas 9 to 13 ft expected. * WHERE...Coastal Waters from San Mateo Point to the Mexican Border and out to 10 nm and Waters from San Mateo Point to the Mexican Border Extending 10 to 60 nm out including San Clemente Island. * WHEN...For the first Gale Warning, until 7 AM PST Tuesday. For the second Gale Warning, from 8 PM Tuesday to 1 PM PST Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
7 follow-up statements
230 WHUS76 KSGX 170517 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service San Diego CA 917 PM PST Mon Feb 16 2026 PZZ740-745-171330- /O.CON.KSGX.GL.W.0001.000000T0000Z-260217T1500Z/ /O.CON.KSGX.GL.W.0002.260218T0400Z-260218T2100Z/ Coastal Waters from San Mateo Point to the Mexican Border and out to 10 nm- Waters from San Mateo Point to the Mexican Border Extending 10 to 60 nm out including San Clemente Island- 917 PM PST Mon Feb 16 2026 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM PST TUESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 8 PM TUESDAY TO 1 PM PST WEDNESDAY... * WHAT...For the first Gale Warning, southwest winds 20 to 30 kt with gusts up to 35 kt and seas 7 to 11 ft. For the second Gale Warning, west winds 20 to 30 kt with gusts to 35 kt and seas 9 to 13 ft expected. * WHERE...Coastal Waters from San Mateo Point to the Mexican Border and out to 10 nm and Waters from San Mateo Point to the Mexican Border Extending 10 to 60 nm out including San Clemente Island. * WHEN...For the first Gale Warning, until 7 AM PST Tuesday. For the second Gale Warning, from 8 PM Tuesday to 1 PM PST Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
473 WHUS76 KSGX 171007 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service San Diego CA 207 AM PST Tue Feb 17 2026 PZZ740-745-172200- /O.CON.KSGX.GL.W.0001.000000T0000Z-260217T1500Z/ /O.CON.KSGX.GL.W.0002.260218T0400Z-260218T2100Z/ Coastal Waters from San Mateo Point to the Mexican Border and out to 10 nm- Waters from San Mateo Point to the Mexican Border Extending 10 to 60 nm out including San Clemente Island- 207 AM PST Tue Feb 17 2026 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING... ...GALE WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 1 PM PST WEDNESDAY... * WHAT...For the first Gale Warning, gusty, erratic wind gusts up to 35 kt and seas 7 to 10 ft. For the second Gale Warning, west winds 20 to 30 kt with gusts to 35 kt and seas 9 to 13 ft expected. * WHERE...Coastal Waters from San Mateo Point to the Mexican Border and out to 10 nm and Waters from San Mateo Point to the Mexican Border Extending 10 to 60 nm out including San Clemente Island. * WHEN...For the first Gale Warning, until 7 AM PST today. For the second Gale Warning, from 8 PM tonight to 1 PM PST Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
571 WHUS76 KSGX 171227 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service San Diego CA 427 AM PST Tue Feb 17 2026 PZZ740-745-172200- /O.CAN.KSGX.GL.W.0001.000000T0000Z-260217T1500Z/ /O.CON.KSGX.GL.W.0002.260218T0400Z-260218T2100Z/ Coastal Waters from San Mateo Point to the Mexican Border and out to 10 nm- Waters from San Mateo Point to the Mexican Border Extending 10 to 60 nm out including San Clemente Island- 427 AM PST Tue Feb 17 2026 ...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 1 PM PST WEDNESDAY... * WHAT...West winds 20 to 30 kt with gusts up to 35 kt and seas 11 to 14 ft expected. * WHERE...Coastal Waters from San Mateo Point to the Mexican Border and out to 10 nm and Waters from San Mateo Point to the Mexican Border Extending 10 to 60 nm out including San Clemente Island. * WHEN...From 8 PM this evening to 1 PM PST Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
018 WHUS76 KSGX 172140 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service San Diego CA 140 PM PST Tue Feb 17 2026 PZZ740-745-180600- /O.CON.KSGX.GL.W.0002.260218T0400Z-260218T2100Z/ Coastal Waters from San Mateo Point to the Mexican Border and out to 10 nm- Waters from San Mateo Point to the Mexican Border Extending 10 to 60 nm out including San Clemente Island- 140 PM PST Tue Feb 17 2026 ...GALE WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 1 PM PST WEDNESDAY... * WHAT...West winds 20 to 30 kt with gusts up to 35 kt and seas 11 to 13 ft expected. * WHERE...Coastal Waters from San Mateo Point to the Mexican Border and out to 10 nm and Waters from San Mateo Point to the Mexican Border Extending 10 to 60 nm out including San Clemente Island. * WHEN...From 8 PM this evening to 1 PM PST Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
355 WHUS76 KSGX 180601 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service San Diego CA 1001 PM PST Tue Feb 17 2026 PZZ740-745-181415- /O.CON.KSGX.GL.W.0002.000000T0000Z-260218T2100Z/ Coastal Waters from San Mateo Point to the Mexican Border and out to 10 nm- Waters from San Mateo Point to the Mexican Border Extending 10 to 60 nm out including San Clemente Island- 1001 PM PST Tue Feb 17 2026 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM PST WEDNESDAY... * WHAT...West winds 20 to 30 kt with gusts up to 35 kt and seas 11 to 13 ft expected. * WHERE...Coastal Waters from San Mateo Point to the Mexican Border and out to 10 nm and Waters from San Mateo Point to the Mexican Border Extending 10 to 60 nm out including San Clemente Island. * WHEN...Through 1 PM PST Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
401 WHUS76 KSGX 180949 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service San Diego CA 149 AM PST Wed Feb 18 2026 PZZ740-745-182100- /O.CON.KSGX.GL.W.0002.000000T0000Z-260218T2100Z/ Coastal Waters from San Mateo Point to the Mexican Border and out to 10 nm- Waters from San Mateo Point to the Mexican Border Extending 10 to 60 nm out including San Clemente Island- 149 AM PST Wed Feb 18 2026 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... * WHAT...West winds 20 to 30 kt with gusts up to 35 kt and seas 9 to 14 ft. * WHERE...Coastal Waters from San Mateo Point to the Mexican Border and out to 10 nm and Waters from San Mateo Point to the Mexican Border Extending 10 to 60 nm out including San Clemente Island. * WHEN...Until 1 PM PST this afternoon. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...A band ofthunderstorms will move through the waters through 8 AM. These thunderstorms are capable of producing lightning, very strong gusty winds and steep hazardous seas, reduced visibility in heavy rain, and waterspouts. Stay alert to the issuance of any Special Marine Warnings. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
450 WHUS76 KSGX 181753 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service San Diego CA 953 AM PST Wed Feb 18 2026 PZZ740-745-190600- /O.CAN.KSGX.GL.W.0002.000000T0000Z-260218T2100Z/ /O.NEW.KSGX.SC.Y.0003.260218T1800Z-260220T1800Z/ Coastal Waters from San Mateo Point to the Mexican Border and out to 10 nm- Waters from San Mateo Point to the Mexican Border Extending 10 to 60 nm out including San Clemente Island- 953 AM PST Wed Feb 18 2026 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM PST FRIDAY... ...GALE WARNING IS CANCELLED... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt and steep seas 6 to 11 ft. * WHERE...Coastal Waters from San Mateo Point to the Mexican Border and out to 10 nm and Waters from San Mateo Point to the Mexican Border Extending 10 to 60 nm out including San Clemente Island. * WHEN...Until 10 AM PST Friday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Winds will briefly subside late this evening and overnight before redeveloping after 9 AM Thursday morning, lasting through Friday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this gale warning went out at Feb 16, 5:03 AM PST, 4 hours 47 minutes earlier.
Area forecast discussion, Feb 16, 5:03 AM PST, 4 hours 47 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
503 AM PST Mon Feb 16 2026
.SYNOPSIS...
A winter storm will move into the area today into early Tuesday
bringing widespread moderate to heavy rain, mountain snow, and
gusty onshore winds. There is a 15 to 20 percent chance of
thunderstorms tonight. Showers will continue on Tuesday with
strengthening west winds along the mountain crests and desert
slopes, which peak Tuesday evening into Wednesday morning with
gusts in excess of 60 mph. A second round of rain and lower
elevation mountain snow is expected late Tuesday into Wednesday.
Cool with decreasing chances for showers for Thursday and Friday.
Drier and a little warmer for next weekend.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
.SHORT TERM (Today through Wednesday)...
The first in a pair of Pacific storms will move into the area
today with a second bringing another round of more widespread
precipitation for Tuesday night into Wednesday morning. High
temperatures will cool 5 to 10 degrees today with additional
lesser cooling for Tuesday and Wednesday. Wednesday high
temperatures will be 5 to 10 degrees below average near the coast
with the higher elevations of the mountains as much as 15 to 20
degrees below average.
Winds will strengthen this morning, then diminish late this
evening and tonight. There will a second round of winds for
Tuesday afternoon through Wednesday afternoon. For the desert
slopes of the mountains into the deserts, the second round of
winds for late Tuesday into Wednesday is expected to be stronger
with gusts to 60 to 70 mph. For details on precipitation through
Wednesday, please refer to the HYDROLOGY section below.
&&
.LONG TERM (Thursday through Sunday)...
There will be decreasing chances for mostly lighter showers for
Thursday into Friday. Chances for precipitation for next weekend
are 10 to 15 percent. High temperatures will warm slightly for
Thursday and Friday, then gradually warm for Saturday through
Monday with Monday high temperatures a few to around 5 degrees
above average. High temperatures for next Monday will range from
the mid to upper 60s near the coast to the lower to mid 70s for
the valleys with the lower deserts around 80.
&&
.AVIATION...
161030Z...Coast and Valleys...Gradually lowering clouds this morning
will lead to RA and cigs generally 2500-3500 feet MSL, but down to
800-1200 feet MSL with vis reduced 1-5SM in +RA in a band moving
west to east 18-02Z. Strong southerly winds 20-30 kts with gusts to
35 kts will accompany this band. The band will pass through 23-03Z,
and SHRA and a slight chance of TSRA will follow along with westerly
winds 15-25 kts. Cigs will lift some and vis will improve after 03Z
except in SHRA and isold TSRA.
Mountains...Increasing and lowering clouds will eventually obscure
most mountain terrain as a band of RA/SN moves through 18-02Z. Vis
will be reduced 0-2SM much of this time. South winds increasing this
morning 30-45 kts with local gusts 55 kts, strongest 18-02Z.
SHRA/SHSN to follow, with some improvement in terrain obscuration
overnight.
Deserts...Increasing and lowering clouds along with -RA/RA passing
through the region west to east 19-03Z. South winds increasing this
morning 30-45 kts with local gusts 55 kts, strongest 20-04Z.
&&
.MARINE...
A storm system will generate strong southerly to westerly winds and
high and choppy seas today, weakening slightly tonight and Tuesday
before intensifying again for Wednesday into Thursday. A Gale
Warning is in effect and contains the details. There is also a
slight chance of thunderstorms this afternoon through tonight.
&&
.BEACHES...
Increasing westerly swell will produce high surf later today through
Thursday morning, highest in San Diego County on Wednesday.
Dangerous swimming conditions are likely along with localized beach
erosion and flooding. A High Surf Advisory is in effect and contains
the details.
&&
.HYDROLOGY...
A winter storm will bring widespread moderate to heavy
precipitation and mountain snow from late this morning through
this afternoon, followed by scattered showers into early Tuesday
morning along with a slight chance of thunderstorms tonight.
Another round of more widespread precipitation with lower snow
levels is expected for Tuesday night into Wednesday morning.
Additional light showers are possible Thursday into early Friday.
Precipitation chances are currently below 15 percent for Friday
and Saturday, but there is the potential for light showers at
times.
Peak hourly rainfall rates during the frontal passage today will
range from 0.50-0.75 inch per hour, mostly between 10 AM and 4 PM.
Rainfall and liquid-equivalent above the snow level for today
through Tuesday morning will range from around 1 to 1.5 inch for
coastal areas to 2.5 to 3.5 inches in the mountains with locally
greater amounts. For the deserts, 0.50 to 1 inch is expected for
the Apple and Lucerne Valleys with 0.15 to 0.50 inch for the lower
deserts.
The snow level will rise to 6500 to 7500 feet late this morning
and early this afternoon, then fall to 5000 to 5500 feet for late
this evening and 4500 to 5500 feet for Tuesday morning. Snowfall
of 4 to 8 inches is expected from 5500 to 6000 feet, 8 to 14
inches from 6000 to 7000 feet, and locally 2 to 3 feet above 7500
feet.
Additional rainfall and liquid-equivalent above the snow level
for Tuesday night through Wednesday morning is expected to range
from 0.33 to 0.50 inch for coastal areas to 0.75 to 1.25 inch in
the mountains, locally to 2 inches for the San Bernardino County
mountains. For the deserts, 0.25 to 0.50 is expected for the Apple
and Lucerne Valleys with 0.10 to 0.33 inch in the lower deserts.
The snow level will lower to 3500 to 4500 feet for Wednesday
afternoon with additional snowfall of 3 to 6 inches from 5000 to
6000 feet, 6 to 12 inches from 6000 to 7000 feet, and 12 to 18
inches above 7000 feet.
If higher-end rainfall amounts materialize across the northern
Coachella Valley, increased flows on the Whitewater River could
cause flooding at some of the low-water crossings. Latest river
forecast ensembles have around a 15 percent chance of the San
Diego River reaching Monitor Stage for late today and on
Wednesday.
&&
.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory from 7 AM this morning to 8 PM PST this evening
for Orange County Coastal Areas-Orange County Inland Areas-
San Bernardino and Riverside County Valleys-The Inland
Empire-San Diego County Coastal Areas-San Diego County
Valleys-Santa Ana Mountains and Foothills.
Wind Advisory from 8 PM Tuesday to 8 AM PST Wednesday for Orange
County Coastal Areas-Orange County Inland Areas-San
Bernardino and Riverside County Valleys-The Inland Empire-
San Diego County Coastal Areas-San Diego County Valleys-
Santa Ana Mountains and Foothills.
High Surf Advisory from 10 AM this morning to 4 AM PST Thursday
for Orange County Coastal Areas-San Diego County Coastal
Areas.
Winter Storm Warning from 10 AM this morning to noon PST
Wednesday for Riverside County Mountains-San Bernardino
County Mountains.
Wind Advisory from 10 AM this morning to 1 AM PST Tuesday for
San Diego County Deserts-San Diego County Mountains-San
Gorgonio Pass near Banning.
Wind Advisory from 10 AM Tuesday to 4 PM PST Wednesday for Apple
and Lucerne Valleys-San Diego County Deserts-San Diego
County Mountains-San Gorgonio Pass near Banning.
Wind Advisory from 6 AM this morning to 10 PM PST this evening
for Apple and Lucerne Valleys.
PZ...Gale Warning from 7 AM this morning to 7 AM PST Tuesday for
Coastal Waters from San Mateo Point to the Mexican Border
and out to 10 nm-Waters from San Mateo Point to the Mexican
Border Extending 10 to 60 nm out including San Clemente
Island.
&&
PUBLIC/HYDROLOGY...17
AVIATION/MARINE/BEACHES...MMThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 3:15 AM PST | Wind Advisory | SGX | Orange, Riverside, San Bernardino, San Diego | 4 days |
| Feb 16, 11:20 AM PST | Areal Flood Advisory | SGX | Orange | 4 hr |
| Feb 16, 11:59 AM PST | Areal Flood Advisory | SGX | Orange, Riverside, San Bernardino | 4 hr |
| Feb 16, 12:12 PM PST | Areal Flood Advisory | SGX | San Bernardino | 4 hr |
| Feb 16, 12:16 PM PST | Special Marine Warning | SGX | 59 min | |
| Feb 16, 12:22 PM PST | Areal Flood Advisory | SGX | Orange, San Diego | 3 hr |
| Feb 16, 12:42 PM PST | Areal Flood Advisory | SGX | Orange | 3 hr |
| Feb 16, 12:54 PM PST | Areal Flood Advisory | SGX | Orange, Riverside, San Bernardino | 3 hr |
| Feb 16, 1:12 PM PST | Special Marine Warning | SGX | 34 min | |
| Feb 16, 1:27 PM PST | Special Weather Statement | SGX | San Diego | 48 min |
| Feb 16, 3:43 PM PST | Areal Flood Advisory | SGX | Orange | 72 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.